MAUDE Adverse Event Report: ARTHROCARE CORPORATION WIRED FOOT PEDAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION WIRED FOOT PEDAL; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 72290007
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case-(b)(4).
 
Event or Problem Description
It was reported that during an unknown procedure, the wired foot pedal was not registering into the console even though it was plugged in.The procedure was completed with a delay greater than 30 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.A visual inspection revealed no issues.A functional evaluation was performed on the returned device and found no issues.The unit had no issues registering when plugged in or activating any function.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include failure of a concomitant device.No containment or corrective actions are recommended at this time.

Brand Name
WIRED FOOT PEDAL
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19099699
Report Number3006524618-2024-00144
Device Sequence Number7737232
Product Code GEI
UDI-Device Identifier00885556618417
UDI-Public00885556618417
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K011634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72290007
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/12/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown